Abilify (aripiprazole)

[deleted account] ( 3 moms have responded )

My son was put on Abilify about a year ago. 1mg. He was also taking Adderall 25mg xr. He gained a significant amount of weight during that year and I felt like he was very mean at night, mean and moody. I came to a decision about a month and a half ago to take my son off of his medication. I honestly didn't see any reasons on why he should prolong these medications. He has matured a great deal and I felt like due to his weight gain these medicines weren't even affecting him no longer. The weight gain really frightened me. Since he has been off of it I noticed he no longer wants to play "Xbox" anymore, he want's to get out of the house and run around like a normal 10 year old boy. He is also dropping the weight, and feeling confident again about himself.

4 years ago his school came to me and told me there was an issue. He was failing, being disruptive in class, and not focusing. He has been on Concerta from 18mg though 36mg. Once 36mg didn't hold him, they switched him to the Adderall 25mg xr and thew in the Abilify with it, 1mg. It was brought to my attention it causes diabetes. As soon as I heard that along with seeing the weight gain I decided enough was enough.

My son has been incredible in school and his grades have went up actually.

Putting my son on medication was the hardest thing. It helped at the time, but I do feel like they slap labels on these kids to fast. I saw my son and how much he matured and as his mother and only guardian I came up with the decision to take him off of it.

3 Comments

View replies by

~♥Little Miss - posted on 04/24/2014

21,273

9

3058

Actually you NEVER stated it was under doctor supervision. Only that YOU decided to take him off of it. We can only respond to the information given.

[deleted account]

I stated they did help him, 2 years ago. And he was weened off of the abilify, after months of speaking with his DOCTOR about the prolong use. I wouldn't abruptly take my son off any medication. Thanks for your kind words though. Maybe you shouldn't assume. I came on here to see if anyone else had an issue with the weight gain.

~♥Little Miss - posted on 04/24/2014

21,273

9

3058

Well, first of all since he was put on these medications it sounds like they DID indeed help him. Secondly, you should never just abruptly stop any medications without consulting his doctor. Sometimes meds need to be weened out of the system. By now it is probably to late, but you should at the very least talk with your doctor about this.

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms